Alert archive / Virginia / Tornado Warnings in 2007
Tornado Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 4, 2007, 4:41 PM EDT for Fauquier County, Loudoun County, Prince William County, Virginia. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 4, 2007, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties Fauquier County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 19 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:54 PM EDT | HAIL 0.75 | 8 N Haymarket, VA | PENNY-SIZED HAIL NEAR BULL RUN MOUNTAIN |
| Jul 4, 5:07 PM EDT | HAIL 1.75 | 5 S Aldie, VA | HAIL REPORTED 5 MILES SOUTH OF GILBERTS CORNER |
| Jul 4, 5:09 PM EDT | HAIL 0.75 | Catharpin, VA | HAIL REPORTED NEAR 234 AND CENTERS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:06 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 042041 RRA TORLWX VAC061-107-153-042115- /O.NEW.KLWX.TO.W.0009.070704T2041Z-070704T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 441 PM EDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... FAUQUIER COUNTY IN NORTHERN VIRGINIA LOUDOUN COUNTY IN NORTHERN VIRGINIA PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA * UNTIL 515 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR THE PLAINS...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ARCOLA... ALDIE... HAYMARKET... GAINESVILLE DULLES INTERNATIONAL AIRPORT... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING. LAT...LON 3894 7782 3884 7783 3881 7753 3903 7744 $$ HTS
2 follow-up statements
000 WWUS51 KLWX 042059 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 458 PM EDT WED JUL 4 2007 VAC061-107-153-042115- /O.CON.KLWX.TO.W.0009.000000T0000Z-070704T2115Z/ FAUQUIER VA-LOUDOUN VA-PRINCE WILLIAM VA- 458 PM EDT WED JUL 4 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR PRINCE WILLIAM...LOUDOUN AND FAUQUIER COUNTIES... AT 454 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED OVER HALFWAY...MOVING EAST AT 15 MPH. BULL RUN MOUNTAIN...ALDIE...HAYMARKET...AND SOUTH RIDING ARE IN THE PATH OF THIS STORM. MOVE INDOORS TO THE LOWEST LEVEL OF YOUR HOME NOW. STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES FOR MORE STABLE STRUCTURES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING. LAT...LON 3894 7782 3884 7783 3881 7753 3903 7744 $$ HTS
000 WWUS51 KLWX 042106 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 505 PM EDT WED JUL 4 2007 VAC061-042115- /O.CAN.KLWX.TO.W.0009.000000T0000Z-070704T2115Z/ FAUQUIER VA- 505 PM EDT WED JUL 4 2007 ...THE TORNADO WARNING FOR FAUQUIER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF FAUQUIER COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING. LAT...LON 3894 7767 3885 7771 3881 7753 3903 7744 $$ VAC107-153-042115- /O.CON.KLWX.TO.W.0009.000000T0000Z-070704T2115Z/ LOUDOUN VA-PRINCE WILLIAM VA- 505 PM EDT WED JUL 4 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR PRINCE WILLIAM AND LOUDOUN COUNTIES... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTH OF WOOLSEY...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR BULL RUN MOUNTAIN...ARCOLA...AND SOUTH RIDING THROUGH 515 PM EDT. MOTORISTS IN THE PATH OF THIS STORM SHOULD ABANDON VEHICLES FOR MORE SUBSTANTIAL SHELTER DO NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES TAKE COVER IN A NEARBY STURDY BUILDING. AS A LAST RESORT...TAKE COVER IN A DITCH OR CULVERT. PROTECT YOUR HEAD AND BODY FROM FLYING DEBRIS A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING. LAT...LON 3894 7767 3885 7771 3881 7753 3903 7744 $$ HTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 4, 2:30 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 230 PM EDT WED JUL 4 2007 .SYNOPSIS... A COLD FRONT WILL SLIDE ACROSS THE AREA LATE THURSDAY SPARKING SHOWERS AND THUNDERSTORMS. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WITH INCREASING INSTABILITY AND PROXIMITY TO THE UPPER JET STREAM. SURFACE HIGH PRESSURE WILL REBUILD ACROSS THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... ONLY UPDATE...18Z IAD SNDG IS IN SYSTEM. WATCH IN EFFECT FOR THE MAJORITY OF THE CWA. SFC/850 ANLYS SHOWS HIGH PRES HAS MOVED S TO A POSN E OF ILM...AND A TROF ACROSS MI. WHILE IT IS A BIT WARMER THAN WEVE XPRCND IN THE LAST FEW DAYS..STILL NOWHERE NEAR THE LVL OF OPRESSIVENESS THAT CAN BE XPRNCD IN THE MID ATLC ON JUL 4. IN SPITE OF THAT...MAJORITY OF CWA HAS BEEN PLACED IN SLT RISK. AS INDICATED IN PRVS PARAGRAPH - NORMALLY ID BE KEYING ON XCSV CAPE TDA...BUT TDA ITS MORE THE WIND FIELD. HODOGRAPHS ARE SHOWING THE INVERTED U PROFILE IN LATE AFTN/EVE THAT CATCH MY INTEREST. NSSL SIM REF MDL SHOWS STRONGER STORMS FORMING THE MTNS ARND 2 PM AND WORKING THEIR WAY E DURG LATE AFTN HRS. OBVIOUSLY THIS IS OF BIG CONCERN GIVEN THE LARGE CROWDS XPCTD TO GATHER OUTSIDE TNGT. SKYWARN HAS BEEN PLACED ON NOTICE AND IS READY TO ACTIVATE. WOODY && .SHORT TERM /THURSDAY/... AFTER THE POSSIBLE INITIAL ROUND OF CONVECTION...AS INDICATED VERY WELL OVER THE PAST SEVERAL DAYS WORTH OF MODEL RUNS...DEVELOPS ALONG THE LEE OF THE BLUE RIDGE AND MOVES QUICKLY EAST...A FAIRLY PRONOUNCED LULL WILL BE IN PLACE FOR THE LATE NIGHT HRS BEFORE ANOTHER ROUND OF FORCING MOVES INTO THE CENTRAL APPALACHIANS. THE BEST CHANCES DURING THE TONIGHT AND THURS PERIODS WILL REMAIN ALONG THE MD/PA BORDER...AS THE UPPER JET ASSERTS IT/S INFLUENCE ALONG THIS AREA...AND THE UPPER TROUGH NEAR THIS REGION FROM THE NORTHWEST. THE AMOUNT OF FORCING AND AVAILABLE ENERGY DROPS SHARPLY MOVING FURTHER SOUTH. POPS REMAIN LOW FOR SOUTHERN PORTIONS OF THE CWA OUT AHEAD OF THE FRONT...WITH A BROAD BRUSH OF EQUAL CHANCES COMING INTO PLAY AS THE FRONT CROSSES THE CENTRAL APPAL. MTNS AND SLIDES ACROSS THE MID ATLANTIC REGION. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... POSSIBLE PATTERN CHANGE BY NEXT WEEK PER EC MODEL. PATTERN TRANSITIONING FROM A RIDGE TO A TROF IN THE WEST AND A FLAT RIDGE IN THE EAST. GFS AND THE ENSEMBLES APPEAR TO HINT AT A SLIGHT DE-AMPLIFICATION IN THE OVERALL PATTERN BUT...GFS CONTINUES TO HOLD ON TO THE STUBBORN RIDGE ACROSS THE INTER-MOUNTAIN WEST WELL INTO THE EXTENDED. SHOULD BE A ANOTHER NICE WEEKEND WITH SURFACE HIGH PRESSURE BUILDING INTO AREA FROM WEST RESULTING IN NEAR NORMAL TEMPERATURES. EARLY NEXT WEEK...NORTHWEST BROAD CYCLONIC FLOW ALOFT WILL TRANSITION TO A WEAKER WESTERLY FLOW AS UPPER JET LIFTS INTO CANADA. FORECAST AREA SHOULD STAY MAINLY DRY THROUGH TUESDAY ALTHOUGH CAN NOT RULE OUT EMBEDDED DISTURBANCES IN WESTERLY FLOW TRIGGERING ISOLATED AFTN CONVECTION. APPEARS NEXT COLD FRONT...ALTHOUGH VERY WEAK...TRACKS ACROSS AREA TUE NIGHT. TEMPERATURES ARE FORECAST TO BE SLIGHTLY ABOVE THE NORMALS THROUGH THE PERIOD. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS OUTSIDE OF TSTMS WHICH ARE EXPECTED TO DVLP 18-23Z. A COLD FRONT WILL MOVE ACROSS THE REGION EARLY FRIDAY...AND OFF THE COAST LATE IN THE DAY...WITH A CALM LOOKING WEEKEND AND QUIET THROUGH MID NEXT WEEK. && .MARINE... BREEZY CONDITIONS ON THE WATERS..ESPECIALLY THE BAY. SOUTHERLY WINDS AND BAY CHANNELING ARE EXPECTED TO CONTINUE THROUGHOUT THE PERIODS AHEAD OF THE COLD FRONT...WHICH WILL SLIDE THROUGH THE REGION LATE THURS. INTO FRI. NO PROBLEMS EXPECTED FOR THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>537. &&
Hazardous weather outlook, Jul 4, 3:03 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 303 PM EDT WED JUL 4 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-051515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 303 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED EASTERN WEST VIRGINIA...CENTRAL MARYLAND...THE DISTRICT OF COLUMBIA AND NORTHERN VIRGINIA IN A TORNADO WATCH THROUGH 10 PM. THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE AREA. THESE WILL CONTINUE THROUGH THE EVENING HOURS. SOME STORMS ARE EXPECTED TO BECOME SEVERE AND PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE WATERS OF THE POTOMAC RIVER AND NORTHERN HALF OF THE CHESAPEAKE BAY ARE ALSO IN THE TORNADO WATCH THROUGH 10 PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY WITH THE APPROACH OF A COLD FRONT. THE MID ATLANTIC REGION HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS ARE THE MOST LIKELY THREAT. A SMALL CRAFT ADVISORY HAS ALSO BEEN POSTED FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO THE SKYWARN CONTROL POINT.
In the hours before
Special weather statement, Jul 4, 2:32 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 232 PM EDT WED JUL 4 2007 MDZ003-004-WVZ053-041900- WASHINGTON MD-FREDERICK MD-JEFFERSON WV- 232 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK AND JEFFERSON COUNTIES... AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOLER CROSSROADS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF BOONSBORO WILL BE AFFECTED BY THIS STORM. ROGOWSKI
Special weather statement, Jul 4, 3:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 304 PM EDT WED JUL 4 2007 VAZ027-030-041930- WARREN VA-SHENANDOAH VA- 304 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT WARREN AND SHENANDOAH COUNTIES... AT 304 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF FORT VALLEY...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...LIGHTNING AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF BUCKTON...RELIANCE...RIVERTON...CEDARVILLE... NINEVEH AND HOWELLSVILLE WILL BE AFFECTED BY THIS STORM. ROGOWSKI
Special weather statement, Jul 4, 3:28 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 328 PM EDT WED JUL 4 2007 MDZ004-042000- FREDERICK MD- 328 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK COUNTY... AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POINT OF ROCKS...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...LIGHTNING AND WIND GUSTS TO 50 MPH. THERE IS ALSO SOME ROTATION IN THE STORM. THE COMMUNITIES OF BALLENGER CREEK...GREEN VALLEY...NEW MARKET AND MOUNT AIRY WILL BE AFFECTED BY THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT. ROGOWSKI
Special weather statement, Jul 4, 3:47 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 347 PM EDT WED JUL 4 2007 VAZ041-042030- FAUQUIER VA- 347 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT FAUQUIER COUNTY... AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF DELAPLANE...MOVING EAST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...LIGHTNING AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF DELAPLANE WILL BE AFFECTED BY THIS STORM. ROGOWSKI
Special weather statement, Jul 4, 4:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 403 PM EDT WED JUL 4 2007 VAZ027-042030- SHENANDOAH VA- 403 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH COUNTY... AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAURERTOWN...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...LIGHTNING AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF STRASBURG WILL BE AFFECTED BY THIS STORM. ROGOWSKI
Special weather statement, Jul 4, 4:08 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 408 PM EDT WED JUL 4 2007 VAZ042-WVZ053-042045- LOUDOUN VA-JEFFERSON WV- 408 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS TO AFFECT LOUDOUN AND JEFFERSON COUNTIES... AT 408 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF RIPPON...MOVING NORTHEAST AT 35 MPH. THE COMMUNITIES OF RANSON...CHARLES TOWN...AND HILLSBORO WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:51 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier | 39 min |
| Jul 4, 3:56 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 19 min |
| Jul 4, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun | 38 min |
| Jul 4, 4:43 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 4, 4:54 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 45 min |
| Jul 4, 5:32 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange | 31 min |
| Jul 4, 5:32 PM EDT | Tornado Warning | LWX | Fairfax, City of Fairfax, City of Falls Church | 43 min |
| Jul 4, 5:51 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 39 min |
| Jul 4, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, City of Alexandria | 53 min |
| Jul 4, 6:52 PM EDT | Special Marine Warning | LWX | 113 min | |
| Jul 4, 7:52 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 26 min |
Nearby
Tornado Warnings in Virginia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.